Hail, Mitchell
- When
- June 13, 5:37 PM CST to 5:45 PM CST
- Where
- Mitchell County, 0.9 mi NE of Westbrook
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.360, -101.010
An upper level high pressure system centered across northern Mexico and west Texas began shifting westward. Meanwhile, westerly mid-level flow on the northern periphery of this system steered a weak upper level disturbance towards the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
An upper level high pressure system centered across northern Mexico and west Texas began shifting westward. Meanwhile, westerly mid-level flow on the northern periphery of this system steered a weak upper level disturbance towards the region. This, in combination with the presence of instability and abundant moisture, set the stage for thunderstorm development across Permian Basin and Western Low Rolling Plains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 13, 5:09 PM CST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 609 PM CDT FRI JUN 13 2008 .AVIATION... SCATTERED CONVECTION...SOME SEVERE...DEVELOPING ALONG A DECAYING COLD FRONT FROM KBPG SOUTHWEST THROUGH KMAF TO KFST. EXPECT MVFR VISIBILITIES IN TSRA WITH DOWNBURST WIND GUSTS OVER 50 KNOTS. CONDITIONS SHOULD IMPROVE AFTER 14/03Z WITH CONVECTION DISSIPATING AND VFR CONDITIONS PREVAILING. SOUTHERLY WINDS WILL INCREASE AGAIN LATE TONIGHT INTO THE 15 TO 25 KNOT RANGE ACROSS KMAF AND KFST TERMINALS...THEN DECREASE A BIT AFTER DAYBREAK SATURDAY. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 70
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 149 PM CDT FRI JUN 13 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 149 PM CDT FRI JUN 13 2008 /1249 PM MDT FRI JUN 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING FOR AREAS GENERALLY EAST OF A PRESIDIO TEXAS TO HOBBS NEW MEXICO LINE. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED... A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN CONCERN WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 535 PM CDT FRI JUN 13 2008 TXZ062-132300- MIDLAND- 535 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL MIDLAND COUNTY. A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER SOUTH CENTRAL MIDLAND COUNTY NEAR THE INTERSECTION OF FARM TO MARKET ROAD 1787 AND STATE HIGHWAY 349. THE STORM WAS NEARLY STATIONARY. PEOPLE IN SOUTH CENTRAL MIDLAND COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 555 PM CDT FRI JUN 13 2008 TXZ047-048-052-053-132330- SCURRY-BORDEN-HOWARD-MITCHELL- 555 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN HOWARD...SOUTHEASTERN BORDEN...SOUTHWESTERN SCURRY AND WESTERN MITCHELL COUNTIES. A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED JUST EAST OF BIG SPRING AT 555 PM CDT...MOVING EAST AT 15 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED 13 MILES NORTH OF BIG SPRING...OR JUST EAST OF LUTHER...AND 13 MILES SOUTHEAST OF BIG SPRING. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The national radar mosaic for the moment the first event began.
6 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Baseball sized hail was reported north of Westbrook.
Nickel sized hail was reported at the intersection of Farm to Market Roads 2085 and 1606.
Strong thunderstorm winds down several trees in Garden City.
Nickel to quarter sized hail began to fall on the western side of town and moved into the city.
A telephone pole west of Snyder was downed by strong thunderstorm winds.
Local law enforcement officials reported at least six inches of flowing water north of Garden City along FM 33, U.S. 87 just south of Big Spring and FM 821 between Forsan and Coahoma.
A trained spotter reported quarter sized hail ten miles north of Midand along Texas State Highway 349.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119103, 119106, 119108, 119110, 119113, 119135, 119141, 113238, 119173.